Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 141, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 13, 2005, 6:10 PM CDT for Lyon County, Minnesota. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2005, 6:10 PM CDT (23:10 UTC)
- Expired
- Jun 13, 2005, 7:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Lyon County, MN
The radar
The Sioux Falls radar (KFSD), 107 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 6:44 PM CDT | HAIL 0.88 | 4 Ne Marshall, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:20 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 132311 SVRFSD MNC083-140000- /O.NEW.KFSD.SV.W.0141.050613T2310Z-050614T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 610 PM CDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LYON COUNTY IN SOUTHWEST MINNESOTA * UNTIL 700 PM CDT * AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR TRACY...OR ABOUT 16 MILES SOUTHEAST OF MARSHALL...MOVING NORTH AT 15 MPH. ANOTHER DEVELOPING STORM WAS LOCATED NEAR CURRENT LAKE MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL AREAS NORTH OF TRACY THROUGH 620 PM RURAL AREAS WEST OF BALATON AROUND 620 PM RUSSELL AROUND 620 PM CDT MARSHALL AROUND 650 PM CDT THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4422 9606 4420 9559 4449 9560 4451 9603 $$ CHAPMAN
2 follow-up statements
000 WWUS53 KFSD 132343 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 641 PM CDT MON JUN 13 2005 MNC083-140000- /O.CON.KFSD.SV.W.0141.000000T0000Z-050614T0000Z/ LYON MN- 641 PM CDT MON JUN 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR LYON COUNTY... AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES EAST OF MARSHALL...MOVING NORTH AT 30 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR RUSSELL... CAPABLE OF PRODUCING PENNY SIZE HAIL...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... LYND AROUND 650 PM CDT COTTONWOOD AROUND 655 PM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4426 9602 4420 9560 4463 9560 4463 9591 $$ CHAPMAN
000 WWUS53 KFSD 140000 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 700 PM CDT MON JUN 13 2005 MNC083-140009- /O.EXP.KFSD.SV.W.0141.000000T0000Z-050614T0000Z/ LYON MN- 700 PM CDT MON JUN 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LYON COUNTY EXPIRES AT 700 PM CDT... THE WARNING HAS EXPIRED. THE STORM HAS WEAKENED AND EXITED THE COUNTY. HOWEVER...SEVERAL THUNDERSTORMS WILL CONTINUE ACROSS LYON COUNTY THROUGH 8 PM CDT...INCLUDING A STRONGER STORM NEAR GHENT WHICH WILL LIKELY PRODUCE PEA SIZE HAIL THROUGH 715 PM CDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4426 9602 4420 9560 4463 9560 4463 9591 $$ CHAPMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:20 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 13, 3:20 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 PM CDT MON JUN 13 2005 .DISCUSSION... NRLY STACKED LOW IN NERN NE WL MOV NEWD OVR MN TNGT WITH UNSTABLE WARM SECTOR SCT TSTMS AHEAD OF LOW...TO WRAPAROUND SHWRS/SCT TSTMS BEHIND LOW TNGT. HEAVY RAIN STILL PSBL WITH WRAPAROUND AS HAS BEEN OCCURRING NEAR WINNER IN SCNTRL SD THIS AFTN...BUT APPEARS ENERGY JUMPING TO EAST...SO WILL LET FLOOD WATCH EXPIRE AT 6 PM. NUISANCE WRAPAROUND SCT SHWRS STILL EXPCD TO PULL EWD THRU CWA TUE...BUT SLOWER THAN CURRENT FCST. HIGHS TUES SHOULD OCCUR LATE AS CLDS SLOWLY BREAK UP FM W TO E IN CWA DURG AFTN. THEN WILL KEEP THE DRY FCST WITH WARMING TREND SPRDG EWD OVR CWA WED THRU WEEKEND AS UPR RDG BUILDS OVER AREA. TREND IS FOR PERSISTENT SLY FLOW TO BRING BACK MORE HUMIDITY ALSO...SO GUID TEMPS...ESP LOWS...STILL LOOK A LIT ON THE COOL SIDE. THERE IS THE OUTSIDE PSBLTY OF A FEW RIDGE RIDING TSTMS ESP WITH NOCTURNAL JET AT SOME POINT...BUT WAY TOO IFFY TO PUT IN FCST. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...FLOOD WATCH THROUGH 6PM CDT FOR SDZ038-050-052-053-057>059-063-064. MN...NONE. IA...NONE. NE...NONE. && RSR
Hazardous weather outlook, Jun 13, 12:55 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1255 PM CDT MON JUN 13 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1255 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG A MARSHALL MINNESOTA TO SPENCER IOWA LINE THROUGH THE EARLY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OUTSIDE OF THE MODERATE RISK AREA...INCLUDING SOUTHEAST SOUTH DAKOTA...FAR NORTHEAST NEBRASKA AND NORTHWEST IOWA. AN ISOLATED TORNADO IS POSSIBLE ALONG AND JUST NORTH OF A WARM FRONT THAT IS SITUATED NEAR I 90 THROUGH THE EARLY EVENING HOURS. OTHERWISE...THE SLIGHT AND MODERATE RISK AREAS COULD PRODUCE HAIL UP TO ONE AND HALF INCHES WITH THUNDERSTORM WIND GUSTS TO 65 MPH. FURTHERMORE...WEST OF A BON HOMME COUNTY TO KINGSBURY COUNTY LINE...SOME LOCALLY HEAVY RAIN COULD FALL THIS AFTERNOON AND EARLY EVENING...WHERE 1 TO 2 INCHES OF RAIN COULD OCCUR IN SMALL AREAS OVER A SHORT PERIOD OF TIME. FLOODING... SHOWERS WITH EMBEDDED THUNDERSTORMS WILL BE FAIRLY PERSISTENT THROUGHOUT MUCH OF THE DAY TODAY WEST OF THE JAMES RIVER VALLEY. RAINFALL AMOUNTS THROUGH TUESDAY MORNING WILL TOTAL OVER ONE INCH IN MANY LOCATIONS. RAINFALL RATES WITH SOME OF THE MORE INTENSE ACTIVITY MAY RESULT IN PONDING AND FLOODING. FLOODING WILL OCCUR ON PORTIONS OF THE LOWER VERMILLION RIVER THROUGH WEDNESDAY NIGHT. IN ADDITION...MINOR FLOODING WILL OCCUR ON THE LITTLE VERMILLION NEAR SALEM...FIRESTEEL CREEK FROM MOUNT VERNON TO NEAR MITCHELL...AND THE JAMES RIVER NEAR MITCHELL THROUGH EARLY THIS WEEK. HOWEVER...WITH ADDITIONAL RAINFALL...OTHER RIVERS AND STREAMS MAY OVERFLOW THEIR BANKS. PLEASE STAY TUNED FOR THE LATEST FLOOD STATEMENTS THROUGH THE NWS SIOUX FALLS INTERNET SITE AND YOUR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG AREA OF LOW PRESSURE OVER THE WESTERN GREAT LAKES REGION ON TUESDAY WILL CREATE STRONG NORTHWEST WINDS OF 20 TO 30 MPH. THE STRONGEST WINDS WILL BE EAST OF INTERSTATE 29 ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA. THESE WINDS ARE EXPECTED TO SUBSIDE LATE TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SPOTTER ACTIVATION WILL BE POSSIBLE AFTER SPOTTER ACTIVATION WILL BE LIKELY AFTER && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 13, 5:37 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
537 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL MONTROSE 43.70N 97.18W
06/13/2005 0.75 INCH MCCOOK SD EMERGENCY MNGR
0506 PM HAIL 3 SW BERGEN 43.76N 95.04W
06/13/2005 1.00 INCH JACKSON MN TRAINED SPOTTER
&&
GHLocal storm report, Jun 13, 5:38 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
538 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 3 SW BERGEN 43.76N 95.04W
06/13/2005 1.00 INCH JACKSON MN TRAINED SPOTTER
0442 PM HAIL DICKENS 43.13N 95.02W
06/13/2005 0.88 INCH CLAY IA TRAINED SPOTTER
&&
MJFLocal storm report, Jun 13, 6:02 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
602 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 11 W WINDOM 43.87N 95.34W
06/13/2005 0.75 INCH COTTONWOOD MN PUBLIC
&&
MJFThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:13 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood | 47 min |
| Jun 13, 5:24 PM CDT | Severe Thunderstorm Warning | FSD | Jackson | 37 min |
| Jun 13, 5:56 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood | 34 min |
| Jun 13, 6:13 PM CDT | Severe Thunderstorm Warning | FSD | Murray | 21 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.